Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Diagnosed with HCV, taking garlic in daily diet to combat disease, LFT reports showed elevated bilrubin. Is it due to garlic intake?

Dear Sir, i have been diagnozed with HCV . somewhere on internet i studied useful effects of garlic for treatment of ascites . as such i started using 6-10 flanks of garlic each time with meal. a couple of days ago i got laboratory report of LFT which indicates my bilirubin level increased to 2.5 while it should be less than 1. i am worried about my health. i wonder that excessive use of garlic increased my biliribum level or otherwise, please help
Asked On : Mon, 30 Jul 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
garlic should not cause elevation of your liver tests.
it is probably the hepatitis C virus damaging your liver. If you have ascites, you then have cirrhosis of the liver, and garlic may help some people, but it will not cure you. You should see a liver doctor (gastroenterologist or hepatologist), and even seek consultation for a liver transplant in the future.
Answered: Sun, 20 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor